MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ2 10; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-011
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision due to instability.Date of implant: (b)(6) 2020, date of revision: (b)(6) 2021, (left knee).Revision of the femoral and insert components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical code: appropriate term / code not available (e2402) is used to capture joint injury (e20).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Office notes (b)(6) 2021 indicated that the patient¿s right knee was doing well.The left knee was noted to have felt a large pop while getting back into bed.The patient felt like the knee shifted.The patient had to move the knee and then it felt better, but it was quite swollen.The left knee that was very sore and very unstable.Physical exam of the left knee revealed gross instability with pcl dysfunction and decreased range of motion.Radiographic impression: stable knee arthroplasty on the right.Question poly spinout and the poly 180 degrees from optimal position left knee.Revision operative notes (b)(6) 2021 indicated that the patient received a left total knee revision due to global instability, swelling, mcl insufficiency, pcl rupture, spinout of the tibial bearing 180 degrees and tibial-femoral subluxation.Insert and femoral component revised.The surgery was completed without indication of complication by the surgeon.

Brand Name
SIG RP AOX CRV INS SZ2 10
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11231214
Report Number1818910-2021-01856
Device Sequence Number3446354
Product Code NJL
UDI-Device Identifier10603295076087
UDI-Public10603295076087
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1961-92-011
Device Catalogue Number196192011
Device Lot Number8963134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer01/27/2021
03/02/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/07/2021
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG C/R POROCOAT FEM LT SZ 2; SIG RP AOX CRV INS SZ2 10; DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT CEM KEEL TIB TRAY SZ2; PFC*SIGMA/OV/DOME PAT 3PEG,35; SIG C/R POROCOAT FEM LT SZ 2; SIG RP AOX CRV INS SZ2 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight77